Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does an SGPT level of 56 indicate?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9847 Questions

default
Posted on Mon, 6 Mar 2017 in Urinary and Bladder Problems
Question: Hello doc. My sgpt is 56. Last year my sgpt was high n my doc has priscribed me ursocol 300. As it was fatty liver. Now do again i have to take ursocol? As i have gained 5/6 kgs too. My hba1c is 6.4
doctor
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
You need not take Irsocol 300 tablets

Detailed Answer:
Hello
Thanks for query .

High level of SGPT detected last year suggests some liver disorder may be infective in nature (Hepatitis) and was being prescribed Ursocol 300 .

Since Ursocol is generally prescribed to lower down the cholesterol in bile nd to prevent formation of stone in gall bladder .You may not need to take it now .

As regards fatty liver take fat free diet rich in proteins and vitamins .

Your HbA1C is normal suggestive of non diabetes .

You may repeat the blood test (Liver Function Tests ) now to be rest assured about status of liver function .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 3 minutes later
I am taking onglyza 5 mg for sugar. So as per my attached reports u suggest that i dont have to take any medi to reduce my sgpt level which is 56 n ggt is 55?
doctor
Answered by Dr. P. T. Patil 21 minutes later
Brief Answer:
HbA1C of 6.4 suggest good diabetis control

Detailed Answer:
Hello
Thanks for follow up .

You have not mentioned in your earlier query that you are diabetic and taking Onglyza 5 mg .

Recent level of HbA1C (6.4) suggest that your diabetes is well controlled and you need to continue taking onglyza 5 mg .

As regards SGPT level of 56 and GGT 55 are slightly higher than normal range I personally think that you may not take Ursocol 300 as it is mainly prescribed for treatment of Gall Bladder stone and to prevent stone formation in gall bladder .It has no role to play in reducing SGPT levels .

The marginally high SGPT and GGT may represent liver disorder of temporary in nature and could be lowered by dietary measures suggested earlier .

Repeat your LFT after 3 months .

Thanks and Regards.
Dr.Patil.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 0 minute later
Ok doctor. Thanks .
doctor
Answered by Dr. P. T. Patil 1 minute later
Brief Answer:
O.K bye andn have a good health

Detailed Answer:
Hello
Thanks for follow up .

Have a good health .
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics ,   ,  

Recent questions on  Fatty liver

doctor1 MD

My arm falls asleep when I sit down for more than 15 mins ie church at work behind the computer. It is my left arm and I have had c-5 and -c-6 fused. I am a 41 yo male and ride a bike for exercise. I am losing weight because the my doc told me I have fatty liver disease. I am currently 5 6 and weigh 185 lbs.

doctor1 MD

gastro problems caused primarily by alcohol abuse which resulted in jaundice and fatty liver condition. after some recovery from juandice I had started taking proxyvon in abuse and sort of a substitute for alcohol. what bad, and how bad adverse effects can this cause on the liver, stomach, etc,. my SGOT in a recent blood test came out high at 40 and SGPT at quite high of 87. what should i do?.. would a sudden stopping of this drug abuse cause problems, I m already having a bad stomach, and also am confused whether this stomach condition and weakness is caused by this abuse or could it just be because of a lack of proper food intake and the heat, coupled by exertion ?

doctor1 MD

I have been told by my doctor through bloodtest and ultra sound i have fatty liver but have had loose stool and occasional diarehia for past few months could they be related? stomach discomfort not really pain. How do i get my liver working properly agin? Ive gained weight and cant lose at all

doctor1 MD

Dr, I have some kind of a burning sensation in my stomach and suffer from gas problem.I also have radiating spasm pain. I saw a doctor and was asked to have an ultra sound scan.I did it and dr says except fatty liver i am ok .when this irretation continues I am very much concerned about any kind of serious problem in my stomach. Pls advise.

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

I did ultrasound , doctor found few cholesterol polyps in gallbladder and fatty acids in liver . So as per him it is not dangerous. Only thing I need to change my life style and maintain a proper diet. I want to check know more about my condition....

doctor1 MD

You can refer the above case of mine as i had already talk with you. Now i want to share some information. I had been getting pains under right side under ribs and upper abdomen. 1 month back - I had throat pain, body pain and mild fever so i had...